Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2008, 2:19 AM EDT for Elliott County, Morgan County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 2:19 AM EDT (06:19 UTC)
- Expired
- Jun 10, 2008, 2:45 AM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Elliott County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:25 AM EDT | TSTM WND DMG | West Liberty, KY | SEVERAL 2 TO 3 INCH TREE LIMBS DOWN ON DYE LANE AND WELLS HILL LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 100619
SVRJKL
KYC063-175-100645-
/O.NEW.KJKL.SV.W.0113.080610T0619Z-080610T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
219 AM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
EASTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 245 AM EDT
* AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COTTLE...OR 3 MILES
SOUTHEAST OF WEST LIBERTY...AND MOVING NORTHEAST AT 39 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELAMTON...LENOX...LICK BRANCH AND DINGUS BY 225 AM EDT...
STEELE...ELKFORK...CROCKETT AND JEPTHA BY 230 AM EDT...
LITTLE SANDY AND MOON BY 235 AM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3794 8335 3824 8311 3820 8306 3821 8300
3818 8297 3817 8290 3811 8288 3803 8300
3798 8300 3789 8308 3789 8312 3786 8315
TIME...MOT...LOC 0619Z 213DEG 34KT 3790 8322
$$
WJM2 follow-up statements
000
WWUS53 KJKL 100635
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
235 AM EDT TUE JUN 10 2008
KYC063-175-100645-
/O.CON.KJKL.SV.W.0113.000000T0000Z-080610T0645Z/
ELLIOTT KY-MORGAN KY-
235 AM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR EASTERN MORGAN AND ELLIOTT COUNTIES...
AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROCKETT...OR NEAR
SANDY HOOK...MOVING NORTHEAST AT 39 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ISONVILLE AND SANDY HOOK BY 240 AM EDT...
NEWFOUNDLAND...CULVER...6 MILES SOUTH OF BRUIN AND 7 MILES
SOUTHEAST OF STARK BY 245 AM EDT...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3794 8335 3824 8311 3820 8306 3821 8300
3818 8297 3817 8290 3811 8288 3803 8300
3798 8300 3789 8308 3789 8312 3786 8315
TIME...MOT...LOC 0635Z 213DEG 34KT 3803 8311
$$
SCHOETTMER000
WWUS53 KJKL 100646
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
246 AM EDT TUE JUN 10 2008
KYC063-175-100656-
/O.EXP.KJKL.SV.W.0113.000000T0000Z-080610T0645Z/
ELLIOTT KY-MORGAN KY-
246 AM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORGAN AND ELLIOTT
COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3794 8335 3824 8311 3820 8306 3821 8300
3818 8297 3817 8290 3811 8288 3803 8300
3798 8300 3789 8308 3789 8312 3786 8315
TIME...MOT...LOC 0635Z 213DEG 34KT 3803 8311
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:46 AM EDT, 33 minutes earlier.
Area forecast discussion, Jun 10, 1:46 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 146 AM EDT TUE JUN 10 2008 .SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED ONGOING SEVERE CONVECTION OVERHEAD ATTM WITH ADDITIONAL STORMS LINING UP IN TENN TO ADVANCE THRU THE AREA. THIS PREFRONTAL ACTIVITY IN VERY UNSTABLE AIR WITH DWPTS IN THE 60S AND IN SPITE OF THE LATE NIGHT HOUR. GFS HAS THE CURRENT ACTIVITY IN HAND AND THE LATEST MODEL RUN IS CONSISTENT WITH THE PREVIOUS FCST WITH ONLY MINOR TWEAKS TO THE GRIDS. RIDGE ALONG THE SOUTH ATLANTIC COAST CONTINUES TO YIELD AND THE COLD FNT IS ADVANCING THRU THE CORN BELT WITH THE ACTUAL FNT ALONG A LINE FROM BAY CITY MI TO GARY IN TO JUST EAST OF STL. FNT SHOULD PASS THRU ERN KY BY MIDDAY BUT SKY AND PCPN WILL BE SLOW TO CLEAR AND EXPECT ADDITIONAL PCPN UNTIL LATE IN THE AFTERNOON. HIGH PRESS BUILDS IN BEHIND THE FNT AND WILL GIVE THE COAL FIELDS SUNNY WX FOR WED ALTHOUGH TEMPS WILL RETURN TO MORE NORMAL VALUES WITH HIGHS IN THE MID TO UPPER 80S. WITH THE HIGH PRESS FIRMLY ENTRENCHED OVER THE AREA WED NITE...EXPECT CLEAR SKIES AND CALM WINDS WHICH WILL PROMOTE ANOTHER NITE WITH A DECENT RIDGE/VALLEY SPLIT TO OVERNITE LOWS. .LONG TERM.../THURSDAY THROUGH MONDAY/ GFS/ECWMF/CANADIAN/NOGAPS SHOW VARYING DEGREES OF NORTHWEST FLOW BEHIND A SHORTWAVE ENTERING OUR VICINITY LATE SAT (ROUGHLY)...AND THAT AFTER TEMPORARILY REBUILDING THE RIDGE DURING THE LATTER HALF OF THE WORK WEEK. 00Z AND 12Z ECMWF ARE CURRENTLY OUTLIERS WITH A HIGHER AMPLITUDE PATTERN THOUGH THE 12Z RUN DID WAVER A BIT WITH A WEAKER RIDGE FOR THE SHORTWAVE TO PUNCH THROUGH...WHICH IT DOES BY 12Z SUN. CHANCE OF THUNDER TO BE FAIRLY PERSISTENT UNTIL NORTHWEST FLOW KICKS IN PROBABLY LATE ON SAT. GENERALLY COOLER/DRIER ONCE THAT OCCURS BUT HOW MUCH COOLER IS MUCH IN QUESTION. MOST GFS ENSEMBLE MEMBERS SHOW THE SHORTWAVE DIGGING MORE THAN THE 12Z GFS OPERATIONAL RUN AND THEIR TEMPERATURES ARE ACCORDINGLY LOWER. MAX TEMPERATURES CLOSE TO 80 LIKE MEX SHOWS MIGHT BE MORE ACCURATE THAN THOUGHT AT FIRST. WILL WAIT ANOTHER DAY AND SEE IF THIS TREND STICKS. && .AVIATION.../00Z TO 24Z/ ISOLATED THUNDERSTORMS REMAIN OVER THE REGION AS INSTABILITY AND A WEAK SW/V ROTATING AROUND THE WESTERN ATLANTIC RIDGE INTERACT...THOUGH SO FAR THEY HAVE NOT IMPACTED THE TAF SITES. ADDITIONAL CONVECTION OVER MIDDLE TN AND CENTRAL KY COULD POSSIBLY AFFECT THE TAF SITES IN THE FIRST 4 HOURS OF THE TAF PERIOD IF THEY HOLD TOGETHER AND WENT WITH VCTS AND A CB GROUP. BETWEEN 4Z AND AROUND 12Z...WENT WITH VCSH AND A CB CLOUD GROUP AS A LULL IS ANTICIPATED BEFORE THE COLD FRONT REACHES CENTRAL KY. THE CHANCE FOR CONVECTION WILL THEN INCREASE...WITH 16Z TO 20Z TIMEFRAME THE BEST FOR ANY CONVECTION ON STATION AT THE TAF SITES. WINDS SHOULD ALSO SHIFT TO THE NW TO NNW LATE IN THE PERIOD WITH FROPA AROUND 20Z. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DUSTY LONG TERM...GV AVIATION...JP
Hazardous weather outlook, Jun 9, 10:05 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1005 PM EDT MON JUN 9 2008 KYZ058>060-068-069-104-106>114-119-120-101000- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-MARTIN-PIKE- 1005 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING... WEDNESDAY AFTERNOON AND EVENING...AND FRIDAY THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ044-050>052-101000- FLEMING-MONTGOMERY-BATH-ROWAN- 1005 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS CHANCE OF THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY...WEDNESDAY AFTERNOON AND EVENING...AND FRIDAY THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ079-080-083>088-115>118-101000- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- 1005 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING... WEDNESDAY AFTERNOON AND EVENING...THURSDAY AFTERNOON...AND FRIDAY THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAL/SCHOETTMER
In the hours before
Special weather statement, Jun 10, 12:48 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1248 AM EDT TUE JUN 10 2008 KYZ044-050-051-100530- FLEMING-BATH-MONTGOMERY- 1248 AM EDT TUE JUN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING...NORTHWESTERN BATH...AND EXTREME NORTHWESTERN MONTGOMERY COUNTIES THROUGH 130 AM EDT TUESDAY MORNING... AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON SHOWED STRONG THUNDERSTORM LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF NEPTON TO COWAN TO 7 MILES WEST OF SHARPSBURG...MOVING NORTHEAST AT 38 MPH. THE STORMS WILL BE NEAR REYNOLDSVILLE AROUND 100 AM EDT...PECKS RIDGE AROUND 105 AM EDT...WYOMING AROUND 110 AM EDT...TILTON AROUND 115 AM EDT...AND RINGOS MILLS AROUND 120 AM EDT. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
Special weather statement, Jun 10, 1:08 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 108 AM EDT TUE JUN 10 2008 KYZ050-058>060-069-111-100600- MONTGOMERY-MENIFEE-POWELL-ESTILL-LEE-JACKSON- 108 AM EDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MONTGOMERY AND WESTERN MENIFEE AND POWELL AND ESTILL AND NORTHWESTERN LEE AND NORTH CENTRAL JACKSON COUNTIES THROUGH 200 AM EDT TUESDAY MORNING... AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON SHOWED A STRONG THUNDERSTORM LOCATED NEAR BLANTON FLATS...MOVING NORTHEAST AT 33 MPH. THIS STORM WILL BE NEAR WAGERSVILLE AROUND 115 AM EDT...DOE CREEK AROUND 120 AM EDT...PITTS AROUND 125 AM EDT...FITCHBURG AROUND 130 AM EDT...AND KNOWLTON AROUND 135 AM EDT. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
Special weather statement, Jun 10, 1:15 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 115 AM EDT TUE JUN 10 2008 KYZ079-080-083-084-100600- PULASKI-LAUREL-WAYNE-MCCREARY- 115 AM EDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM TO AFFECT EASTERN PULASKI...SOUTHWESTERN LAUREL...EASTERN WAYNE AND WESTERN MCCREARY COUNTIES THROUGH 200 AM EDT TUESDAY MORNING... AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON INDICATED A STRONG THUNDERSTORM LOCATED NEAR GRIFFIN...MOVING NORTHEAST AT 36 MPH. THIS STORM WILL BE NEAR SLAVENS AROUND 120 AM EDT...RITNER AROUND 125 AM EDT...DELTA AROUND 130 AM EDT...PARKERS LAKE AROUND 135 AM EDT...AND GREENWOOD AROUND 140 AM EDT. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
Special weather statement, Jun 10, 1:25 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 125 AM EDT TUE JUN 10 2008 KYZ080-085-086-116-100630- LAUREL-WHITLEY-CLAY-KNOX- 125 AM EDT TUE JUN 10 2008 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN CLAY... SOUTHEASTERN LAUREL...WESTERN KNOX...AND WHITLEY COUNTIES THROUGH 230 AM EDT TUESDAY MORNING... AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON SHOWED A CLUSTER OF STRONG THUNDERSTORMS LOCATED NEAR MOUNTAIN ASH...MOVING NORTHEAST AT 36 MPH. ADDITIONAL STRONG STORMS WERE MOVING NORTHEAST OUT OF TENNESSEE. THIS STORM WILL BE NEAR EMLYN AROUND 130 AM EDT...YADEN AROUND 135 AM EDT...PERKINS AROUND 140 AM EDT...PERMON AROUND 145 AM EDT...AND INDIAN CREEK AROUND 150 AM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jun 10, 1:47 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 147 AM EDT TUE JUN 10 2008 KYZ104-106-108-109-100630- ELLIOTT-MORGAN-MAGOFFIN-WOLFE- 147 AM EDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM TO AFFECT ELLIOTT...MORGAN...NORTHWESTERN MAGOFFIN...AND EASTERN WOLFE COUNTIES THROUGH 230 AM EDT TUESDAY MORNING... AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON INDICATED A STRONG THUNDERSTORM LOCATED NEAR UPPER GILMORE...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR STACY FORK AROUND 155 AM EDT...GORDON FORD AROUND 200 AM EDT...COTTLE AROUND 205 AM EDT...LENOX AROUND 210 AM EDT...AND STEELE AROUND 215 AM EDT. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
Special weather statement, Jun 10, 2:05 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 205 AM EDT TUE JUN 10 2008 KYZ085>087-116-117-100700- WHITLEY-CLAY-LESLIE-KNOX-BELL- 205 AM EDT TUE JUN 10 2008 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN CLAY... LESLIE...EASTERN KNOX...SOUTHEASTERN WHITLEY...WESTERN BELL COUNTIES THROUGH 300 AM EDT TUESDAY MORNING... AT 205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON INDICATED A CLUSTER OF STRONG THUNDERSTORMS LOCATED NEAR FRAKES...MOVING NORTHEAST AT 37 MPH. ADDITIONAL THUNDERSTORMS WERE MOVING NORTHEAST OUT OF TENNESSEE AS WELL. THESE STORMS WILL BE NEAR WHEELER AROUND 210 AM EDT...TROSPER AROUND 215 AM EDT...FLAT LICK AROUND 220 AM EDT...OLD FLAT LICK AROUND 225 AM EDT...AND DEWITT AROUND 230 AM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:43 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 32 min |
| Jun 10, 12:02 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 28 min |
| Jun 10, 12:22 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox | 23 min |
| Jun 10, 12:30 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Whitley | 30 min |
| Jun 10, 12:45 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Lee, Owsley, Perry | 30 min |
| Jun 10, 12:59 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 31 min |
| Jun 10, 1:13 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Wolfe | 32 min |
| Jun 10, 1:30 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Lee, Owsley | 30 min |
| Jun 10, 1:44 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin | 31 min |
| Jun 10, 1:56 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 34 min |
| Jun 10, 1:59 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 31 min |
| Jun 10, 2:08 AM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Morgan | 37 min |
| Jun 10, 2:13 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox | 32 min |
| Jun 10, 2:29 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Lee, Owsley | 31 min |
| Jun 10, 2:39 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Owsley, Whitley | 4 hr |
| Jun 10, 4:02 AM EDT | Areal Flood Advisory | JKL | Bath, Estill, Jackson, Laurel, Lee, Menifee and 6 more | 3 hr |
| Jun 10, 4:00 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.